DOI: 10.1111/ajad.70218 ISSN: 1055-0496

Probable cychlorphine exposure in a patient with opioid use disorder: A case report

Manroop Bal, Nimna Mendis, Melissa Bennett, David Kinniburgh, Jeremy Weleff

Abstract

Background and Objectives

Cychlorphine is an emerging synthetic opioid with limited clinical data.

Methods

We describe a patient's reported cychlorphine use and its's clinical effects.

Results

Thirty‐five years old male with opioid use disorder reported purchasing cychlorphine online. He described marked sedation and respiratory depression. Standard toxicology did not detect cychlorphine. Patient died 2 months later from a drug poisoning event.

Discussion and Conclusion

Clinicians should ask about online drug purchases and manage suspected opioid intoxication based on clinical symptoms.

Scientific Significance

This case highlights the risk associated with emerging NSOs, the limitations of standard and even sophisticated toxicology screening.

More from our Archive